I have had a dry hacking cough for over 6 months now. Chest xray clear, tested positve for Asthma, only symptom is dry cough. I've been on antibotics, steriods, 3 different types of inhalers, and one broncilator, acid reflux med., cough med with codine. (The Astham meds give me more side effects than the illiness and stil don't help the cough. The only thing that even slows the cough is prednezone, but as soon as the dose is over the cough comes back in full force. It comes at all times of the day and night, doesn't matter if I'm laying or sitting or standing. At times it is very viloent, but no mucus or phylem.
The coughing spells at times take all my energy and I feel exhausted afterwords. They keep me up at night, so my sleep is always disturbed. This all started this spring with a rash(for lack of a better word) that was not diagnosed. Red perfctly round spots about the size of a dime with a tiny pin point blister in the center, with a slight pain more than an itch. They seemed to run in a pattern on both sides of my arms, around my sides by breast on my back and down to my lower stomach, with one or two on the upper leg. They only last 2-3 days. I then developed a bladder infection that went to my kidneys and then started with this awful cough. Dr. doesn't think they are related, but I though I'd mention it just in case. I sure hope you can give me some idea of what to do for this cough, it seems to stump my doctors. Thank you for your time
I am sorry to hear about your cough. I am not sure if I can help as this is out of my area of practice. Coughing is usually due to either an infectious process, acid reflux, coughing variant of asthma, dry throat (can be seen in winter from the heater removing the humidity), allergies, etc. Not many of these etiologies are strictly neurological. It sounds like you have most of these bases covered, as given by your medications. It is interesting that the steriod has helped, maybe suggesting cough variant asthma, but I can't tell.
Thanks for your response, I realy don't know where to turn, seems like the asthma meds cause an awful lot of side effects. can you suggest some where else that I might get some answers?
Thank you for your time again
I too, have had this terrible hacking dry cough!!! I am currently pregnant and was told that I now have asthma and most likely, allergies! It is so irritating! I am 7 months pregnant and have had this throughout my entire pregnancy. Prior to that I had a cough but not as severe!!!! I hope to start acupuncture soon! I haven't been on any meds yet!!!
It sounds like it's time to seek a doctor who is knowledgeable about alternative and complementary treatments. The acupuncturist is likely aware of people who can help / refer you to someone who, hopefully, can eventually help. I'd bet the rash is connected, so are the kidney and bladder infections. Keep trying, don't give up, don't let the medical Establishment keep you on dangerous drugs like prednisone and others that don't help or make your problems worse. There is a doctor in upstate New York, Sherry Rogers, MD, an environmental allergist, and a doctor in St. Louis, MO Dr. Simon Yu, MD (314) 432-7802 who might at least be able to get you properly diagnosed, maybe by hair mineral analysis, electro acupuncture, bioterrain analysis, etc, other non-conventional methods , food allergy testing, etc. Good luck.
I am very sorry to know the great trouble given by dry cough to you. Try this my Mother's medicine:
Take 3cloves of Garlic, 10 grams of Onion, 10 grams of Jaggery, 2 grains of Black Pepper, 2grams of salt,2 grams of Tamrind Powder > then Crush them together, mix in a glass of Water, boil the same water, until it becomes1/2 glass, then drink slowely this Hot Juice. Do it twice a day for two days as test. You may find releif. I pray god for your speedy recovery.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.